MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-6.0-18/38-55-RB-ANL1-HC
Medical Device Problem Codes Material Frayed (1262); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported after insertion of the 4fr short sheath, the physician attempted to insert the device into the patient (contralateral approach).However, it could not be inserted into the vessel resulting in damage (fray) in the dilator tip.As a result, the sheath was replaced with another one and the procedure was completed successfully.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, unused product, manufacturing instructions, quality control data, instructions for use (ifu), and device history record was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.A representative flexor ansel guiding sheath set from lot# 7232092 was obtained for examination.The.038 inch dilator was inserted into the sheath with no resistance.Smooth transition was noted between the dilator and sheath.No non-conformities were noted with the sheath, the.038 inch dilator or the.018 inch dilator.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined; however it is likely that calcification present in the patient's anatomy could have led to the dilator tip fraying.The physician stated, "i felt that the device was caught on calcification." per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6729794
Report Number1820334-2017-01799
Device Sequence Number19014013
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)190829(10)7232092
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;